Maximum estimates for generalized Forchheimer flows in heterogeneous porous media

Emine Celik, Luan Hoang

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

This article continues the study in [4] of generalized Forchheimer flows in heterogeneous porous media. Such flows are used to account for deviations from Darcy's law. In heterogeneous media, the derived nonlinear partial differential equation for the pressure can be singular and degenerate in the spatial variables, in addition to being degenerate for large pressure gradient. Here we obtain the estimates for the L-norms of the pressure and its time derivative in terms of the initial and the time-dependent boundary data. They are established by implementing De Giorgi–Moser's iteration in the context of weighted norms with the weights specifically defined by the Forchheimer equation's coefficient functions. With these weights, we prove suitable weighted parabolic Poincaré–Sobolev inequalities and use them to facilitate the iteration. Moreover, local in time L-bounds are combined with uniform Gronwall-type energy inequalities to obtain long-time L-estimates.

Original languageEnglish
Pages (from-to)2158-2195
Number of pages38
JournalJournal of Differential Equations
Volume262
Issue number3
DOIs
StatePublished - Feb 5 2017

Fingerprint Dive into the research topics of 'Maximum estimates for generalized Forchheimer flows in heterogeneous porous media'. Together they form a unique fingerprint.

  • Cite this